MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW 4.5FR X 7CM GLIDETHRU SHEATH/DILATOR; INTRODUCER CATHETER

ARROW INTERNATIONAL LLC ARROW 4.5FR X 7CM GLIDETHRU SHEATH/DILATOR; INTRODUCER CATHETER
Catalog Number PL-00745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the peel-away sheath did not peel correctly.The sheath peeled part way and then the white handles broke away from the rest of the sheath that was around the picc.The clinician was able to use a hemostat and peel-away one side of the sheath to get it off of the indwelling line.The picc was completed without incident after removing the broken peel-away.No patient harm reported.The patient's condition is reported as fine.Additional information received states the inserter reported the white handle broke off immediately upon applying pressure.The handle separated from the body of the sheath before the sheath started "peeling apart".
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of peel-away sheath tears incorrectly was able to be confirmed by the photo, however, based on the clarity of the photo, it is difficult to tell how the failure mode occurred.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and there was one potential finding.Two non-conformances were initiated for lot# 34c23f0030 in regard to "peel-away sheath tears incorrectly".Without the sample returned, it cannot be confirmed if the failure mode of this complaint is the same failure mode as the non-conformances identified.The instructions for use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to vessel perforation and bleeding." the customer report of peel-away sheath tears incorrectly was confirmed by visual inspection of the customer supplied photo.However, full complaint verification testing could not be performed as no sample was returned for analysis.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW 4.5FR X 7CM GLIDETHRU SHEATH/DILATOR
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17808625
Report Number9680794-2023-00744
Device Sequence Number6859181
Product Code DYB
UDI-Device Identifier00801902080257
UDI-Public00801902080257
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K122854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberPL-00745
Device Lot Number14F23E0261
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown